Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Birmingham, AL

August 6, 2017Chilton County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 6, 2017, 9:49 PM CDT for Chilton County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 9:49 PM CDT (02:49 UTC)
Expired
Aug 6, 2017, 10:15 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL

County Chilton County, AL

The radar

The Birmingham radar (KBMX), 26 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS84 KBMX 070249
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
949 PM CDT SUN AUG 6 2017
 
ALZ034-035-070315-
Chilton AL-Bibb AL-
949 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILTON AND
SOUTHEASTERN BIBB COUNTIES UNTIL 1015 PM CDT...

At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chilton County Motor Sports Park, or 9 miles southwest of Jemison,
moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Calera, Jemison, Thorsby, Lawley, Chilton County Motor Sports Park,
Randolph, Minooka Park and Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3286 8698 3307 8682 3307 8667 3296 8661
      3281 8688
TIME...MOT...LOC 0249Z 225DEG 29KT 3287 8686 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:32 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 6, 6:32 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
632 PM CDT Sun Aug 6 2017

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...

Currently watching several different weather features that will
continue to contribute to the overall forecast for the rest of the
afternoon and into the evening hours. On a more widespread scale
we have southerly flow in place as a warm front has lifted north
of the area this afternoon. Further west we have an outflow
boundary approaching I-55 in MS that is left over from the complex
in the Plains this morning. On more of the mesoscale layout, one
can see a leftover MCV or mesolow spinning in northwest AL this
afternoon. This has kept the storms a little bit stronger nearest
to the circulation and also formed a small line of showers and
storms linearly to the southwest. Several spokes are evident from
this meso low and bands of showers and storms have developed
across the area. There are also several outflow boundaries from
storms southeast of us that are moving northward into the
southeast where temperatures have reached 90 degrees, so look for
additional development here. Activity continues to move fairly
rapid this afternoon, so flooding is not a concern today or
tonight. Most of the activity will slide north and east this
evening and then activity will be more focused in the northwest
closer to the outflow boundary as in moves into the area.

16

.LONG TERM...
Monday through Sunday.

A prolonged period of above normal rain chances is expected each
and every day of the day 2-8 period. Models are in good agreement
and indicate the southern edge mid-level westerlies will persist
over the Deep South with a broad trough east of the Rockies. This
will favor a zone of enhanced moisture over Alabama as a weak
west-east thermal gradient becomes established near the I-40
corridor. Embedded small-scale disturbances may enhance convection
on any given day, and the potential for isolated flash flooding
could gradually increase through the week ahead.

87/Grantham

&&

.AVIATION...
00Z TAF Discussion.

A very moist air mass across central Alabama with an active
southwest flow aloft. The shower and thunderstorm activity will
diminish early in the period for areas along and south of I-20.
Low level convergence across northern Mississippi ahead a surface
front will increase across northwest Alabama during the overnight
period, and sct to numerous showers and a few thunderstorms will
continue for areas north of I-20 thru the period. The I-20
corridor will be on the southern fringe of the convective activity
thru 12z, so kept VCSH for each site. Southerly winds overnight
at 5-10 knots should hinder fog formation, but low clouds will
likely develop area wide with 1000-2000 ft cigs at northern TAF
sites and cigs blo 1000 ft agl at KMGM amd KTOI between 08z and
14z. Cigs will rise after 14z with VFR cigs by 17z. Shower and
tstm activity could increase across northern TAF sites after 17z
as the surface front pushes into northwest Alabama.

58/rose

&&

.FIRE WEATHER...

Above normal rain chances are expected through the forecast
period. There are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  85  70  82  69 /  60  80  70  70  50
Anniston    73  86  71  83  71 /  50  70  60  70  50
Birmingham  75  87  73  84  71 /  40  70  60  70  50
Tuscaloosa  75  90  73  86  72 /  40  70  60  70  50
Calera      74  87  72  85  71 /  40  60  60  70  50
Auburn      72  86  72  86  71 /  40  60  40  60  40
Montgomery  75  90  74  90  73 /  30  60  40  60  40
Troy        73  88  72  90  72 /  30  60  30  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
500 AM CDT Sun Aug 6 2017

ALZ011>015-017>050-071300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
500 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 6, 8:55 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
855 PM CDT SUN AUG 6 2017

ALZ033-040-070230-
Dallas AL-Perry AL-
855 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY AND
NORTHEASTERN DALLAS COUNTIES UNTIL 930 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potter Station, or 9 miles west of Valley Grande, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Selma, Valley Grande, Paul M Grist State Park, Potter Station, Valley
Creek Junction, Plantersville, Suttle, Barrett Creek and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3241 8727 3248 8730 3273 8702 3266 8702
      3266 8692 3257 8690 3254 8691 3251 8689
      3236 8720
TIME...MOT...LOC 0154Z 231DEG 33KT 3251 8714

89^GSatterwhite
Special weather statement, Aug 6, 9:20 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
920 PM CDT SUN AUG 6 2017

ALZ035-070245-
Chilton AL-
920 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILTON COUNTY UNTIL
945 PM CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paul M Grist State Park, or 11 miles north of Valley Grande, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Maplesville, Parnell and Stanton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3266 8702 3284 8702 3284 8680 3266 8680
TIME...MOT...LOC 0219Z 232DEG 30KT 3267 8705

89^GSatterwhite
Special weather statement, Aug 6, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
949 PM CDT SUN AUG 6 2017

ALZ034-035-070315-
Chilton AL-Bibb AL-
949 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILTON AND
SOUTHEASTERN BIBB COUNTIES UNTIL 1015 PM CDT...

At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chilton County Motor Sports Park, or 9 miles southwest of Jemison,
moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Calera, Jemison, Thorsby, Lawley, Chilton County Motor Sports Park,
Randolph, Minooka Park and Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3286 8698 3307 8682 3307 8667 3296 8661
      3281 8688
TIME...MOT...LOC 0249Z 225DEG 29KT 3287 8686

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:55 PM CDTSpecial Weather StatementBMXPerry35 min
Aug 6, 9:20 PM CDTSpecial Weather StatementBMXChilton25 min
Aug 7, 2:31 PM CDTSpecial Weather StatementBMXRussell29 min
Aug 7, 2:54 PM CDTSpecial Weather StatementBMXGreene36 min
Aug 7, 3:01 PM CDTAreal Flood AdvisoryBMXGreene, Sumter3 hr
Aug 7, 3:20 PM CDTSpecial Weather StatementBMXSumter25 min
Aug 7, 3:31 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Tuscaloosa3 hr
Aug 7, 3:44 PM CDTAreal Flood AdvisoryBMXSumter3 hr
Aug 7, 5:11 PM CDTSpecial Weather StatementBMXJefferson34 min
Aug 7, 5:35 PM CDTSpecial Weather StatementBMXJefferson25 min
Aug 7, 6:00 PM CDTSpecial Weather StatementBMXBlount45 min
Aug 7, 6:48 PM CDTSpecial Weather StatementBMXSt. Clair27 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.